# SDR 2008FA0000169

- Difficulty date: February 20, 2008
- Submitted: February 28, 2008
- Operation: General aviation
- Aircraft: N1735L
- Make and model: Cessna 172S
- Aircraft serial: 172S10647
- Aircraft time: 20 hours
- Engine: Thielt TAE1250299
- Engine time: 3 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Line
- Part number: 057313K001301
- Condition: Cracked
- Location: Fuel System
- Part time: 3 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: B, A

## Discrepancy

PILOT WAS FLYING AT 5,500 FEET WHEN THE ENGINE STARTED RUNNING ROUGH. WITHIN MOMENTS THE FADEC (A) LIGHT CAME ON THEN FADEC (B) ILLUMINATED. THE PILOT TRIED TO ACTIVATE THE MANUAL OVERRIDE BUT WAS UNABLE TO PUT OUT THE WARNING LIGHTS. THE RPMS DROPPED UNTIL ENGINE STOPPED, THEN THE PROP STOPPED. THE PILOT DID A GREAT JOB AND FOUND A SAFE ROAD TO LAND ON, AND COMMUNICATED WITH ATC THAT HE PLANNED TO MAKE AN EMERGENCY LANDING. WHEN THE PILOT LANDED HE ADVISED ATC THAT HE WAS SAFE AND DID NOT REQUIRE ANY SERVICES (FIRE, PARAMEDICS). ATC NOTIFIED THE LOCAL SHERIFF’S DEPARTMENT AND A DEPUTY WAS SENT OUT TO CONFIRM. THE PILOT MOVED THE AC FROM THE ROADWAY TO AVOID DAMAGE OR ANY INCIDENT WITH TRAFFIC. UPON REACHING THE AC OUR TECH PERFORMED A DOWNLOAD FROM THE FADEC. THE DOWNLOAD WAS SENT TO TAE FOR THEM TO REVIEW.  THEY AGREED THERE WAS SOME SORT OF LOSS OF FUEL IN THE SYSTEM THAT CAUSED THE FUEL PRESSURE TO GO TOO LOW, THEN MADE THE ENGINE SPOOL DOWN. THE TECH UNCOWLED THE ENGINE TO LOOK AT THE HPP AND NOTICED A STRONG SMELL OF FUEL AROUND THE ENGINE.  THEY PERFORMED A LEAK CHECK WITH THE ELECTRIC FUEL PUMP AND NOTICED THE FUEL SPRAYING OUT OF THE HARD FUEL LINE NEAR THE CONNECTION POINT WITH THE HPP.  THEY THEN REMOVED THE FUEL LINE FROM THE PUMP AND FOUND THE CRACK JUST BELOW THE FLARE.  MFG ADVISED THERE HAD BEEN NO OTHER INCIDENTS ON THIS FUEL LINE ON ENGINES BELOW 200 HOURS.  THEY RECOMMENDED REMOVING THE FUEL LINE FROM ANOTHER ENGINE WE HAD THAT HAD NOT BEEN INSTALLED YET AND EXCHANGING THE LINE ON TO MOVE THE AC TO THE CLOSEST AIRPORT.  WE DID SO ON 2/20 + MOVED THE AIRCRAFT TO AIRPORT.  MFG SHIPPED THE PARTS TO US TO COMPLY WITH THE SB TM-TAE125-1005P1R1.  WE RECEIVED THEM 2/25, FLEW OUR TECH TO AC, PERFORMED THE WORK, CONDUCTED A LEAK CHECK AND FOUND EVERYTHING TO BE SATISFACTORY.  THE AIRCRAFT WAS FLOWN BACK WITHOUT FURTHER PROBLEM.
